Alert archive / Missouri / Flash Flood Warnings in 2009

Flash Flood Warning 12, NWS Kansas City, MO

May 15, 20094 counties in Missouri

NWS Kansas City, MO issued this flash flood warning at May 15, 2009, 9:05 AM CDT for 4 counties in Missouri. It was in force for 8 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 15, 2009, 9:05 AM CDT (14:05 UTC)
Expired
May 15, 2009, 5:21 PM CDT
In force
8 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
None

Counties Adair County, MO, Putnam County, MO, Schuyler County, MO, Sullivan County, MO

The radar

The Des Moines radar (KDMX), 176 km from the middle of the area, began a volume at 14:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 15, 9:10 AM CDTFLASH FLOOD3 Nne Queen City, MOSTATE ROUTE U CLOSED DUE TO FLOODING
May 15, 9:10 AM CDTFLASH FLOOD8 Ne Unionville, MOSTATE ROUTE 129 CLOSED NEAR MENDOTA
May 15, 10:10 AM CDTFLASH FLOOD3 N Novinger, MOHIGHWAY 149 CLOSED DUE TO FLOODING NEAR CONNELSVILLE.
May 15, 12:10 PM CDTFLASH FLOOD4 E Kirksville, MOSTATE ROUTE 11 CLOSED DUE TO FLOODING

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 2.1 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2009-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2009-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 300 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1193 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
300 m²/s²
0-3 km storm-relative helicity
578 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KEAX 151405
FFWEAX
MOC001-171-197-211-152000-
/O.NEW.KEAX.FF.W.0012.090515T1405Z-090515T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
905 AM CDT FRI MAY 15 2009

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ADAIR COUNTY IN NORTHEAST MISSOURI...
  EASTERN PUTNAM COUNTY IN NORTH CENTRAL MISSOURI...
  NORTHEASTERN SULLIVAN COUNTY IN NORTH CENTRAL MISSOURI...
  SCHUYLER COUNTY IN NORTHEAST MISSOURI...

* UNTIL 300 PM CDT

* AT 900 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. RAINFALL AMOUNTS SO FAR THIS MORNING ARE IN EXCESS OF 
  ONE INCH. ADDITIONAL PERIODS OF MODERATE TO HEAVY RAINFALL WILL    
  CONTINUE INTO THE AFTERNOON HOURS. TRANSPORTATION DEPARTMENT       
  OFFICIALS REPORT THAT STATE ROUTE 129 SOUTH OF MENDOTA IS CLOSED   
  DUE TO HIGH WATER. MORE ROAD CLOSURES DUE TO FLOODING CAN BE       
  EXPECTED DURING THE NEXT FEW HOURS. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  KIRKSVILLE...LANCASTER...UNIONVILLE...BRASHEAR...DOWNING...
  GREENTOP...NOVINGER AND QUEEN CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS... OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING
STREAM... EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PLEASANT HILL.

&&

LAT...LON 4060 9236 4012 9235 4010 9285 4058 9305

$$

SAW
3 follow-up statements
000 
WGUS73 KEAX 151602
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1002 AM CDT FRI MAY 15 2009

MOC001-171-197-211-152000-
/O.CON.KEAX.FF.W.0012.000000T0000Z-090515T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAIR MO-SULLIVAN MO-PUTNAM MO-SCHUYLER MO-
1002 AM CDT FRI MAY 15 2009

...FLASH FLOOD WARNING FOR REMAINS IN EFFECT FOR SCHUYLER...EASTERN
PUTNAM...NORTHEASTERN SULLIVAN AND ADAIR COUNTIES UNTIL 300 PM CDT...

AT 1052 AM CDT...TRANSPORTATION DEPARTMENT OFFICIALS REPORTED 
SEVERAL ROADS CLOSED DUE TO FLOODING ACROSS THE WARNED AREA. IN 
PUTNAM COUNTY...STATE ROUTE 129 WAS CLOSED ALONG SHOAL CREEK. IN 
SCHUYLER COUNTY...STATE ROUTE U IS CLOSED TO THE NORTHEAST OF QUEEN 
CITY. IN ADAIR COUNTY...STATE ROUTE 149 IS CLOSED ALONG SHUTEYE 
CREEK. IN ADDITION...MINOR STREET FLOODING WAS REPORTED WITHIN THE 
CITY OF KIRKSVILLE. ONE AND A HALF TO THREE INCHES OF RAINFALL HAS 
FALLEN THIS MORNING. ADDITIONAL PERIODS OF MODERATE TO HEAVY 
RAINFALL ARE LIKELY THROUGH THE AFTERNOON HOURS.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...KIRKSVILLE...
LANCASTER...UNIONVILLE...BRASHEAR...DOWNING...GREENTOP...NOVINGER AND
QUEEN CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.

&&

LAT...LON 4060 9236 4012 9235 4010 9285 4058 9305

$$

SAW
000 
WGUS53 KEAX 151834
FFWEAX
MOC001-171-197-211-152300-
/O.EXT.KEAX.FF.W.0012.000000T0000Z-090515T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
134 PM CDT FRI MAY 15 2009

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  ADAIR COUNTY IN NORTHEAST MISSOURI...
  EASTERN PUTNAM COUNTY IN NORTH CENTRAL MISSOURI...
  NORTHEASTERN SULLIVAN COUNTY IN NORTH CENTRAL MISSOURI...
  SCHUYLER COUNTY IN NORTHEAST MISSOURI...

* UNTIL 600 PM CDT

* AT 131 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED   
  RAINFALL AMOUNTS OF 2 TO 3 INCHES SINCE EARLY THIS MORNING. RUNOFF 
  FROM THIS RAINFALL HAS RESULTED IN NUMEROUS ROAD CLOSURES ACROSS   
  THE WARNED AREA. ADDITIONAL ROUNDS OF MODERATE TO HEAVY RAINFALL   
  WILL RESULT IN CONTINUED FLASH FLOODING THROUGH THE AFTERNOON      
  HOURS.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  KIRKSVILLE...LANCASTER...UNIONVILLE...BRASHEAR...DOWNING...
  GREENTOP...NOVINGER AND QUEEN CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS... OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING
STREAM... EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PLEASANT HILL.

&&

LAT...LON 4060 9236 4012 9235 4010 9285 4058 9305

$$

SAW
000 
WGUS73 KEAX 152221
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
521 PM CDT FRI MAY 15 2009

MOC001-171-197-211-152236-
/O.CAN.KEAX.FF.W.0012.000000T0000Z-090515T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAIR MO-SULLIVAN MO-PUTNAM MO-SCHUYLER MO-
521 PM CDT FRI MAY 15 2009

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SCHUYLER...EASTERN
PUTNAM...NORTHEASTERN SULLIVAN AND ADAIR COUNTIES IS CANCELLED...

THE FLASH FLOOD WARNING HAS BEEN REPLACED BY A FLOOD WARNING FOR ALL 
AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF FLOODING WAS OBSERVED PLEASE RELAY YOUR REPORT TO LOCAL LAW
ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.

&&

LAT...LON 4060 9236 4012 9235 4010 9285 4058 9305

$$

CDB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at May 15, 7:14 AM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, May 15, 7:14 AM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
714 AM CDT FRI MAY 15 2009

...UPDATED FOR AVIATION...

.DISCUSSION...
/303 AM CDT FRI MAY 15 2009/
MANY UNCERTAINTIES IN THE FIRST FEW PERIODS OF THE FCST ALL
IMPACTING THE POTENTIAL FOR CONVECTIVE REDEVELOPMENT TODAY.  IN THE
VERY SHORT TERM...ISENTROPIC LIFT SPREAD ACROSS THE 300-305K THETA-E
SFCS CONTINUES TO DEVELOP BANDS OF NOCTURNAL ELEVATED CONVECTION
ALONG AN AXIS FROM EMPORIA NORTHEAST THROUGH KANSAS CITY AND FURTHER
NE TOWARDS DAVENPORT. MODELS HAVE STRUGGLED A BIT RESOLVING THIS
ELEVATED CONVECTION...HOWEVER...CONTINUED ACCAS REDEVELOPMENT ACROSS
CENTRAL AND EASTERN KANSAS WOULD SUPPORT MORE WIDESPREAD DEVELOPMENT
TO CONTINUE THROUGH DAYBREAK WITH THE DEVELOPMENT OF AN MCS POSSIBLE.
WITH UPWARDS OF 1000 J/KG MUCAPE AND INCREASING MID-LVL LAPSE
RATES...CANNOT RULE OUT A STRONG TO SVR STORM OVER NORTHERN MISSOURI
THROUGH DAYBREAK. LARGE HAIL APPEARS THE PRIMARY THREAT.

WHAT THIS CONVECTION DOES THOUGH...IS THROW A BIT OF A KNOT INTO THE
SYSTEM AS FAR AS REDEVELOPMENT OF SFC BASED CONVECTION THIS AFTN.
AS PREVIOUS FCSTER MENTIONED...THE DEVELOPMENT AND PLACING OF A SFC
WARM FRONT WILL BE KEY TO THE DEGREE OF INSTABILITY AND POTENTIAL AREA
OF IMPACT THIS AFTN.  BY 12Z...MODEL GUIDANCE SUGGESTS THE
DEVELOPMENT OF A WARM FRONT ALONG BETWEEN THE HWY 36 AND I-70
CORRIDOR. CURRENT THINKING IS THAT AS LLJ CONTINUES TO INCREASE AND
VEER TOWARDS DAYBREAK...LIFT IN THE LEFT EXIT REGION OF THE LLJ MAY
BE ENOUGH TO SUSTAIN ADDITIONAL ELEVATED CONVECTION THROUGHOUT A
GOOD CHUNK OF THE MORNING HOURS NORTH OF THIS BOUNDARY. SHOULD THIS
IDEA PAN OUT...THE SFC WARM FRONT WHICH IS SUGGESTED TO LIFT
NORTHWARD UP TO OR NORTH OF THE IOWA BORDER BY EARLY AFTN...MAY STAY
FURTHER SOUTH AS CLOUD COVER AND RAIN MAY REINFORCE THE BOUNDARY.
THIS MAY HAVE AN IMPACT ON AMOUNT OF DESTABILIZATION THAT WE
EXPERIENCE.

NEVERTHELESS...FEEL THAT AS SFC WARM FRONT AND WARM SECTOR TRIES TO
LIFT NORTHWARD EARLY IN THE AFTN AND THE MOST WIDESPREAD ELEVATED
CONVECTION BEGINS TO EXIT TO THE NE...LINGERING CONVECTION ACROSS NE
KANSAS AND NORTHERN MO MAY BE REINVIGORATED AS CONTINUAL
DESTABILIZATION OCCURS IN THE WARM SECTOR AND LEAD VORT MAX CURRENTLY
LIFTING OUT OF THE 4 CORNERS REACHES THE CWA. THIS MAY OCCUR AS EARLY
AT 18-20Z AS A SFC COLD FRONT WELL NORTHWARD IN THE DAKOTA ATTM
REACHES NW MO. WHILE ONLY LIMITED SUNSHINE MAY BE EXPERIENCED
TODAY...INSTABILITY PLOTS SUGGEST UPWARDS OF 2000-2500 J/KG CAPE IN
THE WARM SECTOR BY MID-AFTN /ESPECIALLY ACROSS EXTREME EASTERN KS AND
WESTERN MO/. MODEST SHEAR SOME 35-45 KNOTS WOULD SUPPORT THE
POTENTIAL FOR ROTATING MID-LVL STORMS CAPABLE OF LARGE HAIL. POINT
SOUNDINGS SUGGEST A NEARLY UNIDIRECTIONAL SHEAR PROFILE...SUGGESTING
THE DEVELOPMENT OF LINE SEGMENT CLUSTERS. 0-1KM SHEAR REMAINS
MARGINAL...HOWEVER COULD NOT RULE OUT AN ISOLATED TORNADO ESPECIALLY
IN DISCRETE STORMS DEPENDING ON LOCALIZED HELICITY ENHANCEMENT DUE TO
REMNANT OUTFLOW BOUNDARIES FROM MORNING CONVECTION. IN
ADDITION...SHOULD SFC LOW TRY TO DEVELOP OVER NE KANSAS AS SUGGESTED
BY 00Z GFS...SFC WINDS IN THE WARM SECTOR MAY BE ALLOWED TO BACK MORE
THAN CURRENTLY THOUGHT.

MANY OF THESE DETAILS MAY HAVE TO WAIT TO BE RESOLVED UNTIL THE
PICTURE CLEARS LATER THIS MORNING. TEMPERATURES WILL REMAIN TRICKY
TODAY...WERE ON TRACK TO SEE A RATHER WARM START TO THE
DAY...THEREFORE AS WARM SECTOR LIFTS NORTHWARD /RIGHT NOW FOCUSING THE
AREA SOUTH OF HWY 36/...LOW 80S SEEM PLAUSIBLE IN THIS AREA. WILL
HOLD AREAS OF EXTREME NORTHERN MISSOURI COOLER...AS POTENTIAL FOR A
RAIN COOLED AIRMASS LINGERING NORTH OF THE WARM FRONT EXISTS.

WILL MAINTAIN CURRENT FFA...PWATS WILL RUN EXCESSIVELY HIGH
THROUGHOUT THE NEXT 24 HOURS...WITH ELEVATED CONVECTION ONLY
DEGRADING ALREADY LOW 1-3 HR FFG IN THE WATCH AREA.  CONVECTION THIS
AFTERNOON WILL BE ON A ENE HEADING AOA 20-25 KNOTS...WHICH MAY BE
SLOW ENOUGH TO CREATE FLASH FLOODING GIVEN THE ANTECEDENT CONDITIONS.

AS THE COLD FRONT SURGES SE LATE THIS AFTN...A BROKEN LINE OF STORMS
SHOULD PUSH SE AND OUT OF THE CWA IN THE EVENING HOURS...WITH MUCH
DRIER AIR FILTERING SE. THE FRONT IS EXPECTED TO BE NEAR OR JUST OUT
OF THE CWA BY 03Z.

WEEKEND CONDITIONS LOOK ABSOLUTELY BEAUTIFUL AS COOLER AND DRIER
CANADIAN AIR FILTERS SOUTHWARD.  TEMPERATURES ARE EXPECTED TO REMAIN
IN THE 60S TO LOWER 70S.  ONLY COSMETIC CHANGES MADE PAST SUNDAY AS
DRY MID-LVL RIDGING LOOKS TO ESTABLISH A QUIET STRETCH OF WEATHER
IN THE HEARTLAND.

31

&&

.AVIATION...

FOR THE 12Z TAFS...ONGOING ISOLD TO SCT TSRA IS THE MAIN AVIATION
FORECAST CONCERN DURING THE EARLY PART OF THE FORECAST CYCLE.  FEEL
THE KSTJ HAS THE GREATEST PROBABILITY OF SEEING TSRA ON SITE...THUS
WILL COVER THREAT OF CONVECTION NEAR KMCI AND KMKC WITH VCSH AND CB
DESCRIPTOR. VARYING SOLUTIONS IN THE SHORT TERM MODELS REGARDING THE
DISSIPATION OF ONGOING TSRA AND REDEVELOP OF TSRA BY EARLY
AFTERNOON. BETTER INSTABILITY WILL RESIDE SOUTH OF MISSOURI
RIVER...WHICH HAS MAIN GENERALLY UNAFFECTED BY ONGOING
CONVECTION...THUS HAVE A FEELING STORMS WILL INITIATE NEAR
KSTJ...BUT GREATEST IMPACT WILL BE IN VICINTY OF KMCI AND KMKC.
CONVECTION SHOULD SLIDE SOUTH OF ALL THREE TAF SITES BY OR SHORTLY
AFTER 00Z. THROUGH 00Z...LOW END VFR CIGS BETWEEN 3-4K...WITH BRIEF
PERIODS OF MVFR CIGS NEAR 2K WITH CONVECTION THIS MORNING.  PASSAGE
OF COLD FRONT WILL SCOUR MOISTURE...BUT EXPECT EXPECT VFR CIGS AOA
12K TO LINGER INTO THE OVERNIGHT HOURS.

SF

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM 7 AM FRIDAY TO 10 PM FRIDAY FOR MOZ008-
     MOZ016-MOZ017-MOZ023-MOZ024-MOZ030-MOZ031.

     FLASH FLOOD WATCH FROM 7 AM FRIDAY TO 7 PM FRIDAY FOR MOZ003-
     MOZ004-MOZ005-MOZ006-MOZ007-MOZ013-MOZ014-MOZ015-MOZ021-
     MOZ022.

KS...NONE.
Hazardous weather outlook, May 15, 6:00 AM CDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
600 AM CDT FRI MAY 15 2009

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-161100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
600 AM CDT FRI MAY 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO CONTINUE
ACROSS EASTERN KANSAS AND NORTH CENTRAL MISSOURI THIS MORNING...AHEAD
OF A WARM FRONT LIFTING NORTHWARD ACROSS THE OUTLOOK AREA. SEVERE
WEATHER IS NOT ANTICIPATED WITH THIS ACTIVITY...HOWEVER SMALL HAIL
AND HEAVY RAINFALL MAY STILL BE POSSIBLE.

WHILE SOME UNCERTAINTY EXISTS DUE TO THE EFFECTS OF THIS MORNINGS
THUNDERSTORM ACTIVITY...THIS WARM FRONT IS EXPECTED TO STALL NEAR OR
JUST SOUTH OF THE IOWA BORDER BY MID-DAY. AS A COLD FRONT AND UPPER
LEVEL DISTURBANCE BEGINS TO PUSH TOWARDS NORTHWEST MISSOURI AFTER
NOON...ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE
UNSTABLE AIR MASS IN THE WARM SECTOR SOUTH OF THE WARM FRONT BY EARLY
AFTERNOON. THE AREA WITH THE HIGHEST POTENTIAL FOR THIS ACTIVITY WILL
BE ALONG AND SOUTH OF THE HIGHWAY 36 CORRIDOR.  SHEAR AND INSTABILITY
PARAMETERS SUGGEST THAT LARGE HAIL AND DAMAGING WINDS WILL BE THE
PRIMARY THREATS. HOWEVER...IF THE MORNING THUNDERSTORM COMPLEX IN
NORTH MISSOURI CREATES AN OUTFLOW BOUNDARY...THIS BOUNDARY WILL
LOCALLY ENHANCE THE LOW LEVEL SHEAR...THUS PROVIDING THE THREAT OF
ISOLATED TORNADOES.

BY MID-AFTERNOON...THE COLD FRONT WILL BEGIN TO PUSH SOUTHWARD
THROUGH THE OUTLOOK AREA...WITH ADDITIONAL THUNDERSTORM DEVELOPMENT
POSSIBLE AHEAD OF THIS FRONT. BY LATE AFTERNOON OR EARLY
EVENING...THE COLD FRONT WILL PROGRESS TO A KANSAS CITY TO KIRKSVILLE
LINE. A LINE OF THUNDERSTORMS WILL LIKELY DEVELOP ALONG THE FRONT
WITH THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS. AN ISOLATED
TORNADO MAY STILL BE POSSIBLE...ESPECIALLY IN STORMS WHICH REMAIN
DISCRETE IN NATURE. THE THREAT OF SEVERE WEATHER IS EXPECTED TO END
BY MIDNIGHT.

IN ADDITION TO THE THREAT OF SEVERE WEATHER...REPETITIVE ROUNDS OF
THUNDERSTORMS MAY LEAD TO THE POTENTIAL OF FLASH
FLOODING AND RIVER FLOODING...ESPECIALLY FOR AREAS IN NORTHERN
MISSOURI WHICH HAVE ALREADY RECEIVED HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO SEVERE WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS THE ENTIRE OUTLOOK
AREA THIS AFTERNOON AND EVENING...ESPECIALLY IN AREAS SOUTH OF
HIGHWAY 36.

31

In the hours before

Special weather statement, May 15, 4:40 AM CDT, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
440 AM CDT FRI MAY 15 2009

MOZ004-012-013-151015-
ANDREW-DE KALB-GENTRY-
440 AM CDT FRI MAY 15 2009

...SIGNIFICANT WEATHER ALERT FOR EASTERN ANDREW...NORTHERN DEKALB AND
SOUTHWESTERN GENTRY COUNTIES UNTIL 515 AM CDT...

AT 439 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR UNION STAR...OR 9 MILES NORTHEAST OF
SAVANNAH...MOVING NORTHEAST AT 25 MPH.

SMALL HAIL IS EXPECTED WITH THIS STORM.

LAT...LON 3986 9423 3984 9474 4004 9486 4013 9468
      4013 9462 4016 9462 4024 9445

SF

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 2:14 AM CDTSpecial Weather StatementEAXBuchanan31 min
May 15, 4:40 AM CDTSpecial Weather StatementEAXAndrew, DeKalb35 min
May 15, 6:12 AM CDTAreal Flood AdvisoryEAXAndrew, Daviess, DeKalb, Gentry, Grundy, Harrison and 5 more6 hr
May 15, 7:47 AM CDTFlash Flood WarningEAXAndrew, Daviess, DeKalb, Gentry, Grundy, Harrison and 4 more10 hr
May 15, 9:20 AM CDTFlash Flood WarningEAXGentry, Harrison, Mercer, Nodaway, Putnam, Worth8 hr
May 15, 9:59 AM CDTAreal Flood AdvisoryEAXCaldwell, Clinton, Daviess, DeKalb, Grundy, Livingston6 hr
May 15, 10:01 AM CDTRiver Flood WarningEAXAdair, Macon, Putnam, Schuyler47 hr
May 15, 10:01 AM CDTRiver Flood WarningEAXChariton, Macon3 days
May 15, 10:01 AM CDTRiver Flood WarningEAXDaviess, Gentry3 days
May 15, 10:01 AM CDTRiver Flood WarningEAXDaviess, Livingston3 days
May 15, 10:01 AM CDTRiver Flood WarningEAXLinn, Livingston4 days
May 15, 10:01 AM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston7 days
May 15, 10:09 AM CDTSpecial Weather StatementEAXLivingston36 min
May 15, 10:40 AM CDTSpecial Weather StatementEAXDeKalb35 min
May 15, 11:14 AM CDTSevere Thunderstorm WarningEAXHolt31 min
May 15, 11:17 AM CDTFlash Flood WarningEAXAdair, Caldwell, Daviess, DeKalb, Grundy, Linn and 3 more6 hr
May 15, 11:45 AM CDTSpecial Weather StatementEAXAndrew30 min
May 15, 12:13 PM CDTSpecial Weather StatementEAXBuchanan32 min
May 15, 12:15 PM CDTSevere Thunderstorm WarningEAXBuchanan, Platte30 min
May 15, 12:16 PM CDTFlash Flood WarningEAXAndrew, Buchanan, Holt3 hr
May 15, 12:32 PM CDTSevere Thunderstorm WarningEAXAndrew, Buchanan, Clinton, DeKalb28 min
May 15, 12:43 PM CDTSevere Thunderstorm WarningEAXBuchanan, Platte32 min
May 15, 12:59 PM CDTSevere Thunderstorm WarningEAXClinton, DeKalb31 min
May 15, 1:02 PM CDTFlash Flood WarningEAXBuchanan, Caldwell, Clay, Clinton, DeKalb, Platte and 1 more4 hr
May 15, 1:15 PM CDTSpecial Weather StatementEAXPlatte30 min
May 15, 1:19 PM CDTSevere Thunderstorm WarningEAXCaldwell, Clinton, Daviess, DeKalb, Ray26 min
May 15, 1:27 PM CDTSevere Thunderstorm WarningEAXCaldwell, Clinton, Daviess, DeKalb, Ray33 min
May 15, 1:42 PM CDTSevere Thunderstorm WarningEAXClay, Clinton, Platte33 min
May 15, 1:51 PM CDTSevere Thunderstorm WarningEAXCaldwell, Carroll, Livingston, Ray24 min
May 15, 2:05 PM CDTSpecial Weather StatementEAXPlatte25 min
May 15, 2:09 PM CDTSpecial Weather StatementEAXClay36 min
May 15, 2:14 PM CDTSpecial Weather StatementEAXCaldwell31 min
May 15, 2:15 PM CDTRiver Flood WarningEAXAndrew, Nodaway20 hr
May 15, 2:15 PM CDTRiver Flood WarningEAXAndrew, Buchanan44 hr
May 15, 2:15 PM CDTRiver Flood WarningEAXGrundy, Livingston27 hr
May 15, 2:20 PM CDTSpecial Weather StatementEAXRay25 min
May 15, 2:32 PM CDTSevere Thunderstorm WarningEAXCarroll, Ray28 min
May 15, 2:42 PM CDTSpecial Weather StatementEAXPlatte33 min
May 15, 2:53 PM CDTSpecial Weather StatementEAXClay37 min
May 15, 2:55 PM CDTFlash Flood WarningEAXBuchanan3 hr
May 15, 3:04 PM CDTSpecial Weather StatementEAXCarroll, Chariton26 min
May 15, 3:11 PM CDTRiver Flood WarningEAXClay, Platte14 hr
May 15, 3:12 PM CDTSpecial Weather StatementEAXPlatte33 min
May 15, 3:26 PM CDTFlash Flood WarningEAXCarroll, Livingston6 hr
May 15, 3:26 PM CDTSevere Thunderstorm WarningEAXCarroll, Lafayette, Saline34 min
May 15, 3:33 PM CDTSevere Thunderstorm WarningEAXChariton, Macon, Randolph27 min
May 15, 3:41 PM CDTRiver Flood WarningEAXRay41 hr
May 15, 3:41 PM CDTRiver Flood WarningEAXCarroll, Chariton7 days
May 15, 3:41 PM CDTRiver Flood WarningEAXBuchanan4 days
May 15, 3:41 PM CDTRiver Flood WarningEAXPlatte5 days
May 15, 3:41 PM CDTRiver Flood WarningEAXPlatte6 days
May 15, 3:41 PM CDTRiver Flood WarningEAXCarroll71 hr
May 15, 3:50 PM CDTFlash Flood WarningEAXClay, Jackson, Lafayette, Platte, Ray6 hr
May 15, 3:54 PM CDTSpecial Weather StatementEAXRay36 min
May 15, 3:57 PM CDTSpecial Weather StatementEAXRandolph33 min
May 15, 4:02 PM CDTRiver Flood WarningEAXClay, Ray28 hr
May 15, 4:21 PM CDTSpecial Weather StatementEAXSaline24 min
May 15, 4:25 PM CDTSevere Thunderstorm WarningEAXRandolph20 min
May 15, 4:29 PM CDTFlash Flood WarningEAXCarroll, Chariton, Howard, Lafayette, Saline5 hr
May 15, 4:36 PM CDTSpecial Weather StatementEAXSaline24 min
May 15, 4:46 PM CDTSevere Thunderstorm WarningEAXPettis, Saline29 min
May 15, 4:55 PM CDTFlash Flood WarningEAXBuchanan, Caldwell, Clay, Clinton, Platte, Ray5 hr
May 15, 5:00 PM CDTSpecial Weather StatementEAXJackson30 min
May 15, 5:08 PM CDTSevere Thunderstorm WarningEAXCooper, Howard, Pettis, Saline37 min
May 15, 5:13 PM CDTSevere Thunderstorm WarningEAXClay, Jackson32 min
May 15, 5:15 PM CDTAreal Flood WarningEAXAdair, Caldwell, Daviess, DeKalb, Gentry, Grundy and 9 more46 hr
May 15, 5:21 PM CDTSpecial Weather StatementEAXLafayette24 min
May 15, 5:36 PM CDTSevere Thunderstorm WarningEAXJackson, Lafayette24 min
May 15, 5:39 PM CDTSpecial Weather StatementEAXCooper36 min
May 15, 5:46 PM CDTFlash Flood WarningEAXHoward, Randolph4 hr
May 15, 5:54 PM CDTSpecial Weather StatementEAXPettis36 min
May 15, 6:12 PM CDTSpecial Weather StatementEAXJackson33 min
May 15, 6:40 PM CDTSpecial Weather StatementEAXJackson35 min
May 15, 6:59 PM CDTAreal Flood AdvisoryEAXCass, Cooper, Howard, Jackson, Johnson, Lafayette and 2 more3 hr

Nearby

Flash Flood Warnings in Missouri, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.